Stopping Neurontin and Oxycontin
My pain is improving. I am on neurontin and oxycontin. How do I stop them- slowly, one at a time, etc?
Erin McMenamin MSN, CRNP, Oncology Nurse Practitioner on the Head & Neck Cancer Team at Penn Medicine, responds:
If your pain is decreasing, you should talk to the doctor/nurse about decreasing the opioid (oxycodone) first, then the Neurontin once off all opioids. The Neurontin is used to decrease the need for opioids by decreasing the nerve pain associated with the sores caused by treatment.
This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Head and Neck Cancer Q&A Webchat transcript.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania